Jump to content
Important Survey - Please Participate ×

Stuck/scared at .074 Ativan, need advice please


[je...]

Recommended Posts

I have been tapering from .35 mg ativan for 10 months and I seem to have hit a wall. My main increasing symptoms include: anxiety, muscle weakness in upper body, fasciculations, loss of motor skills in hands, difficulty chewing, internal vibrations, arms: burning/heavy/parathesias, and extreme weakness and fatigue if i do much of anything at all with them. i have been on a VERY slow titration, .0013 (1.6%) decrease every five days or so. that is, until a couple of weeks ago.  i'm wondering if i've gotten so low on my dose, that cipro damage is showing up more, or it just the benzo stuff getting worse as i get lower.

 

i'm at a loss for how to proceed, as i thought i was doing everything right! very slow taper, 100% organic food, only non toxic cosmetics/cleansers (i have extreme food/chemical sensitivities), eliminating fluoride, walking every day (no problems with lower body so far), working cognitive therapy, eliminating as much stress as possible.

 

Now for the first time, i have a fear of making another cut! my body already feels so tortured. How much worse can it get? holding for almost two weeks has made no difference, in fact i'm feeling worse. i know i have to forge ahead, especially so i can eventually heal from the cipro damage, but i'm scared.

 

anybody have any ideas on how i should proceed? Thanks......

Link to comment
Share on other sites

I'm sorry you are feeling so poorly after such a slow taper, jeanie.  I took just 6 months to taper off 3mg Ativan vs your 8 months tapering from .35mg to .074mg.  I know it's especially hard to taper or jump when you are feeling so bad because of the natural fear that it will somehow get worse.  You know your body better than anyone else, of course, but I think you need to keep tapering and maybe even speed it up so you can get to the full healing stage.  If you've had these symptoms for very long,

you might want to be checked out by a doctor.  Lack of motor skills in your hands, for instance, can be due to other things besides withdrawal.  Good luck.  :hug:

Link to comment
Share on other sites

You are doing everything you can to  maximize your health and minimize your w/d symptoms. So let me remind you of something you already know and have learned the hard way: withdrawal sucks and we have almost zero control over it.

 

Beeper has some good advice about getting checked out for other possible causes.

 

I wish there were magic words, or a magic wand.

 

I tapered pretty steadily. I wanted so much to be out of klonopin prison. My husband picked up all the slack, and I wasn't working. So I just went for it. I don't know your life situation, but regardless, I certainly wish you some window time soon.

Link to comment
Share on other sites

Thank you both so much for your responses. I know there are no easy answers on how to proceed except that I MUST continue to taper when I can. I do live alone.  My son and daughter in law live 60 miles away and want me to move in with them but that seems stressful and a bit depressing. I choose to hire some people to help me for now. A couple of friends help out but most others have fallen by the wayside. I spent $1000s on neuro tests last November. three mri's, two emgs, three thousand $ in blood tests!! Only thing slightly abnormal was some type of mild reverse carpal tunnel in both wrists. I now am thinking that might be the result of cipro damage. I only realized a couple months ago that I had taken it! So I don't think I need to start in with docs/tests again. Please let me know if you disagree. I just have to get off the benzo so my CNS has a chance to heal!!  At this rate that could take months.  This is sooooo hard....

Best to you both

Jeanie

Link to comment
Share on other sites

Hi, Jeanie.  ;D

 

Did you have the symptom with your hands when you had those neuro tests?  That's the only one I don't immediately recognize as a withdrawal symptom.  A dear friend developed a problem with her right hand - fingers wouldn't open and close "on command" and she has difficulty writing, for instance - and it turned out to be some kind of strain in her arm.  She is taking medication and tries to use her left hand more but there's really not much she can do but wait for it to heal.  :(  You are right; this is really hard and probably made harder for you because of the Cipro.  :hug:

Link to comment
Share on other sites

No hand problem before Cipro in April 2010, 16 months ago. subsequent baclofen and ativan added to the CNS 'frying'. I think baclofen affects the other GABA, so both GABA A and B have been damaged now. By October i was starting to have a very minor problem with motor skills in left and, and some thumb atrophy. Weakness/fatigue started after that and has gotten progressively worse. i've read that cirpro damage can keep getting worse for 18 months to two years before leveling out, and then take a very long time to heal. also.....Ashton does mention something about motor skills motor skills being affected by benzo withdrawal. i do still have arm/hand strength in other ways, but using them can bring on waves of fatigue. 

 

as you can imagine, i was so messed up by doctors last year, i NEVER want to go back to one. also, my anxiety is increasing to levels pre-stabilization, and the stress of more tests would do me in.  What can be done anyway until i'm off the stupid benzo?

 

Oh, i did have brain, neck and mouth MRIs last year showing nothing.

 

thanks for your opinions/ reassurance. i really appreciate it!

Jeanie

Link to comment
Share on other sites

Hi Jeanie .You said youre taking .074mgs Adavan. If thats true then that equals less than 1 mg of valium. thats very low, I assume you are VERY sensitive to this stuff.

this is just a shot in the dark but maybe you could c/o to 1 mg valium???

Being stuck at such a low level and not able to go lower or jump seems really exceptional

I think you should try and contact Prof. Ashton, Ive looked for her email and I cant find it but I have talked to Jim Dobbins who is a UK MP and besides being a nice guy hes benzo wise. im sure he has her email. why not write to him, im sure hell answer. tell him your story and ask him to forward your letter to her. Why not??

his email is jim.dobbin.mp@parliament.uk

I wouldnt write off ALL doctors. make your mind open to all ideas. IMO Somethings gotta change.

My hopes and prayers are with you. ;)

 

 

 

 

Link to comment
Share on other sites

×
×
  • Create New...